Arkansas, 2010

Drought in Arkansas, September 14 to 30, 2010

September 14 to 30, 2010 · NWS LZK · 6 events in 6 counties and zones

Severe drought conditions spread to additional parts of southeast Arkansas by the middle of September.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe drought conditions spread to additional parts of southeast Arkansas by the middle of September.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 14, 5:50 AM CST, 10 minutes earlier.

Area forecast discussion, Sep 14, 5:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
650 AM CDT TUE SEP 14 2010

.AVIATION...
EXPECT MOST OF THE SHWRS/TSTMS IN THE KHRO AND KBPK AREAS TO BE
THIS MORNING...LEFT ONLY VCTS IN FOR THIS AFTERNOON. FOR KHOT AND
KLIT...SHOULD SEE JUST MID AND HIGH CLOUDS THIS MORNING...WITH
SOME THINNING OF CLOUDS THIS AFTERNOON. FOR KPBF AND KLLQ...MAINLY
JUST CI EXPECTED.
&&

.PREV DISCUSSION... /ISSUED 202 AM CDT TUE SEP 14 2010/

DISCUSSION...

CONDITIONS GENERALLY QUIET ACROSS THE NATURAL STATE EARLY THIS
MORNING...WITH JUST SOME MID TO HIGH LEVEL CLOUDS STREAMING EAST
FROM CONVECTION ACROSS OK. SFC ANALYSIS SHOWS TEMPS IN THE MID 60S
TO LOW 70S ACROSS THE CWA...WITH DEWPTS IN THE MID 50S ACROSS THE
SOUTH AND SE...TO THE LOW 60S ACROSS THE FAR WEST AND NRN COUNTIES.
REGION-WIDE...RADAR/IR IMAGERY SHOWING ONGOING CONVECTION ACROSS SW
AND CENTRAL OK DRIFTING EAST...AS WELL AS A CLUSTER OF THUNDERSTORMS
ACROSS CENTRAL KS DIVING SE. TO THE NORTH ACROSS MO...OUTFLOW
BOUNDARY IS DIVING SOUTH...REMNANT FROM THUNDERSTORMS MON EVENING
ACROSS NW MO. THIS BOUNDARY IS TRIGGERING SOME ISOLATED SHRA ACROSS
PORTIONS OF SW MO AS IT PUSHES SOUTH TOWARDS NW AR.

TODAY THROUGH MONDAY

THE AFOREMENTIONED OUTFLOW BOUNDARY ACROSS SW MO...ALONG WITH
OUTFLOW BOUNDARIES FROM CONVECTION TO THE WEST AND NW WILL ENHANCE
THE PROBABILITY FOR SHRA/TSRA ACROSS THE FAR NW COUNTIES THROUGH
MID-AFTERNOON. THOUGH INSTABILITY AND MOISTURE ARE MINIMAL ACROSS
MUCH OF THE CWA...FAR NW SECTIONS WILL HAVE SLIGHTLY HIGHER
MOISTURE LEVELS...AND A BIT OF INCREASED INSTABILITY AS A VERY
WEAK UPPER LEVEL IMPULSE MOVE ACROSS NRN SECTIONS OF AR. THESE
INGREDIENTS MAY BE ENOUGH TO WARRANT AT LEAST SLIGHT CHANCE POPS
ACROSS THE FAR NWRN AND WRN COUNTIES THROUGH MID-
AFTERNOON...MAINLY FOR SHRA...AND ISOLATED TSRA.
OTHERWISE...EXPECT MOST OF THE CWA TO REMAIN DRY...WITH NEAR OR
JUST ABOVE NORMAL TEMPS THIS TUE AFTERNOON.

WED INTO THU...A DEVELOPING SFC LOW ACROSS THE PLAINS AHEAD OF A
MORE SUBSTANTIAL UPPER SHORT WAVE WILL MOVE TO THE NE...ACROSS THE
CENTRAL MS RIVER VALLEY REGION. A COLD FRONT WILL DIVE SOUTH BEHIND
THIS SYSTEM THU...WITH INCREASING PRECIP CHANCES ACROSS AR WED NIGHT
THROUGH EARLY FRI WITH THE FRONTAL PASSAGE. MOST SHORT/MED RANGE
MODEL SOLUTIONS KEEP MOISTURE LEVELS FAIRLY LOW AS A RESULT OF
MINIMAL GULF MOISTURE RETURN AHEAD OF THIS SYSTEM. WILL CONTINUE
WITH LOW LEVEL CHANCE POPS ACROSS THE NORTH WED NIGHT INTO THU
MORNING...WITH MAINLY SLIGHT CHANCES POPS THU AFTERNOON AND
EVENING.

BY FRI...THIS FRONT IS EXPECTED TO WASH OUT SOMEWHERE ACROSS FAR SW
AR...WITH ONLY VERY SLIGHTLY DRIER CONDITIONS ON THE NE SIDE OF THE
FRONT. UPPER LEVEL RIDGING WILL DEVELOP ACROSS THE SRN CONUS FOR
THIS WEEKEND...WITH THE MAIN UPPER FLOW REMAINING WELL NORTH OF AR.
THIS WILL KEEP RAIN CHANCES LOW THROUGH THE REMAINDER OF THE
FORECAST...AS WELL AS GRADUALLY WARMING TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     89  62  89  68 /  20   0  10  20
CAMDEN AR         93  64  93  69 /  10   0   0   0
HARRISON AR       83  62  87  66 /  30  10  10  30
HOT SPRINGS AR    91  64  92  68 /  20   0   0  10
LITTLE ROCK   AR  91  65  92  69 /  10   0   0  20
MONTICELLO AR     94  65  94  69 /   0   0   0   0
MOUNT IDA AR      90  63  91  67 /  20   0   0  20
MOUNTAIN HOME AR  85  62  89  66 /  20  10  10  30
NEWPORT AR        90  62  90  67 /  10   0   0  20
PINE BLUFF AR     93  64  93  69 /  10   0   0   0
RUSSELLVILLE AR   88  63  91  67 /  20   0  10  20
SEARCY AR         91  63  91  67 /  20   0   0  20
STUTTGART AR      92  65  92  68 /  10   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...28
Hazardous weather outlook, Sep 14, 4:00 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE SEP 14 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE SEP 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS PARTS OF
NORTHERN ARKANSAS...MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE ARRIVAL OF A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO
THE STATE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Arkansas

When
September 14, 6:00 AM CST to 11:59 PM CST
Where
Arkansas forecast zone
Reported by
Other Federal Agency
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Severe drought conditions developed in eastern and southern sections of Arkansas County by the middle of September and then continued on through the end of the month.

Drought, Drew

When
September 14, 6:00 AM CST to 11:59 PM CST
Where
Drew forecast zone
Reported by
Other Federal Agency
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Severe drought conditions developed over all of Drew County, except for the northwest portion, by the middle of September and then continued on through the end of the month.

Drought, Bradley

When
September 14, 6:00 AM CST to 11:59 PM CST
Where
Bradley forecast zone
Reported by
Other Federal Agency
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Severe drought conditions developed over all of Bradley County, except for the northern portion, by the middle of September and then continued on through the end of the month.

Drought, Calhoun

When
September 14, 6:00 AM CST to 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Severe drought conditions developed over the southern half of Calhoun County by the middle of September. The severe drought then advanced farther north, covering all but the northern portion by the end of the month.

Drought, Ouachita

When
September 14, 6:00 AM CST to 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Other Federal Agency
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Severe drought conditions developed over extreme southeastern Ouachita County by the middle of September. The severe drought then advanced farther north, covering all but the extreme northern portion by the end of the month.

Drought, Monroe

When
September 14, 6:00 AM CST to September 30, 11:59 PM CST
Where
Monroe forecast zone
Reported by
Other Federal Agency
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

At the middle of September, severe drought conditions impacted only extreme southeastern Monroe County. Late in the month, severe drought had spread to most of the eastern part of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259089, 259090, 259091, 259092, 259093, 259476.